MAUDE Adverse Event Report: COOK INC ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET; DYB, INTRODUCER, CATHETER

COOK INC ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET; DYB, INTRODUCER, CATHETER
Model Number G06929
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft of the flexor sheath included in the rosch-uchida transjugular liver access set broke during a transjugular intrahepatic portosystemic shunt (tips) procedure on a 69-year-old female patient.Following completion of preoperative preparation, the jugular vein was punctured using a competitor's micro puncture sheath.A wire guide was then inserted, followed by the introduction of a contrast catheter for portal venography.After performing portal venography, the contrast catheter was withdrawn, and dilation of the access route was performed along the wire guide using a 10f sheath set.Upon withdrawal of the inner core, the support set and puncture set were introduced.While confirming the puncture direction and preparing to puncture the jugular vein with the puncture set, the 10f outer sheath fractured at the connection with the hemostasis valve, making it unusable.The 10f sheath was replaced with a new same like-device but the same issue recurred, with the sheath fracturing at the connection with the hemostasis valve.The procedure was successfully completed by replacing the defective sheath with another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report captures the second device.The first device is referenced in a report with the patient identifier: (b)(4).
 
Additional Manufacturer Narrative
E1: address 2: (b)(6).H3: device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that the shaft of the flexor sheath included in the rosch-uchida transjugular liver access set broke during a transjugular intrahepatic portosystemic shunt (tips) procedure on a 69-year-old female patient.Following completion of preoperative preparation, the jugular vein was punctured using a competitor's micro puncture sheath.A wire guide was then inserted, followed by the introduction of a contrast catheter for portal venography.After performing portal venography, the contrast catheter was withdrawn, and dilation of the access route was performed along the wire guide using a 10f sheath set.Upon withdrawal of the inner core, the support set and puncture set were introduced.While confirming the puncture direction and preparing to puncture the jugular vein with the puncture set, the 10f outer sheath fractured at the connection with the hemostasis valve, making it unusable.The 10f sheath was replaced with a new same like-device but the same issue recurred, with the sheath fracturing at the connection with the hemostasis valve.The procedure was successfully completed by replacing the defective sheath with another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report captures the second device.The first device is referenced in manufacturer report #1820334-2025-00325.Reviews of the documentation including the complaint history, device history record (dhr), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used set was received (10fr sheath, cannula, 10fr catheter).The 10fr sheath shaft material came up through the hub with the inner coil exposed.The 10fr catheter distal tip was out of the round.The cannula was bowed above the curved portion of the shaft.There is no indication the complaint device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the device lot and related subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Product labeling review: this product is not supplied with an instructions for use (ifu) pamphlet by the manufacturer.The ifu pamphlet is supplied by the local distribution partner.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that tortuous anatomy contributed to difficult advancement resulting in sheath damage.It is also possible that numerous components advanced into the sheath resulted in the damage.However, these possibilities cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET
Common Device Name
DYB, INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21754113
Report Number1820334-2025-00326
Device Sequence Number20871253
Product Code DYB
UDI-Device Identifier00827002069299
UDI-Public(01)00827002069299(17)270808(10)16196974
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG06929
Device Catalogue NumberRUPS-100
Device Lot Number16196974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK IMWCE-35-3-5; COOK IMWCE-35-8-8; COOK MPIS-401-NT-SST; COOK PTA5-35-135-6-8.0; COOK PTA5-35-135-8-8.0; GORE TIPS STENT; TERUMO CONTRAST CATHETER; TERUMO CONTRAST WIRE GUIDE; TERUMO PUNCTURE SHEATH
Patient Age69 YR
Patient SexFemale
Patient Weight60 KG